HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Some diophantine problems concerning equal sums of integers and their cubes

Abstract : This paper gives a complete four-parameter solution of the simultaneous diophantine equations $x+y+z=u+v+w, x^3+y^3+z^3=u^3+v^3+w^3,$ in terms of quadratic polynomials in which each parameter occurs only in the first degree. This solution is much simpler than the complete solutions of these equations published earlier. This simple solution is used to obtain solutions of several related diophantine problems. For instance, the paper gives a parametric solution of the arbitrarily long simultaneous diophantine chains of the type $x^k_1+y^k_1+z^k_1=x^k_2+y^k_2+z^k_2=\ldots=x^k_n+y^k_n+z^k_n=\ldots,~~k=1,3.$ Further, the complete ideal symmetric solution of the Tarry-Escott problem of degree $4$ is obtained, and it is also shown that any arbitrarily given integer can be expressed as the sum of four distinct nonzero integers such that the sum of the cubes of these four integers is equal to the cube of the given integer.
Document type :
Journal articles
Complete list of metadata

Cited literature [9 references]  Display  Hide  Download

Contributor : Ariane Rolland Connect in order to contact the contributor
Submitted on : Tuesday, February 3, 2015 - 11:09:50 AM
Last modification on : Monday, March 28, 2022 - 8:14:08 AM
Long-term archiving on: : Wednesday, May 27, 2015 - 3:58:26 PM


Explicit agreement for this submission




Ajai Choudhry. Some diophantine problems concerning equal sums of integers and their cubes. Hardy-Ramanujan Journal, Hardy-Ramanujan Society, 2010, Volume 33 - 2010, pp.59 - 70. ⟨10.46298/hrj.2010.171⟩. ⟨hal-01112553⟩



Record views


Files downloads